Journal article icon

Journal article

On growth of homology torsion in amenable groups

Abstract:

Suppose an amenable group G is acting freely on a simply connected simplicial complex (Formula presented.) with compact quotient X. Fix n ≥ 1, assume (Formula presented.) and let (Hi ) be a Farber chain in G. We prove that the torsion of the integral homology in dimension n of (Formula presented.) grows subexponentially in [G : Hi ]. This fails if X is not compact. We provide the first examples of amenable groups for which torsion in homology grows faster than any given function. These exampl...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed

Actions


Access Document


Files:
Publisher copy:
10.1017/S030500411600058X

Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Mathematical Institute
Role:
Author
Publisher:
Cambridge University Press Publisher's website
Journal:
Mathematical Proceedings of the Cambridge Philosophical Society Journal website
Volume:
162
Issue:
2
Pages:
337-351
Publication date:
2016-07-14
Acceptance date:
2016-01-01
DOI:
EISSN:
1469-8064
ISSN:
0305-0041
Source identifiers:
527431
Keywords:
Pubs id:
pubs:527431
UUID:
uuid:6f10f61a-df42-4fd2-8bd7-30cf536f126f
Local pid:
pubs:527431
Deposit date:
2017-02-10

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP